# SDR 2005UALA00569

- Difficulty date: June 16, 2005
- Submitted: June 23, 2005
- Operation: Air carrier
- Aircraft: N446UA
- Make and model: Airbus A320-232
- Aircraft serial: 834
- Aircraft time: 24,614 hours, 9,047 cycles
- Engine: Iae V2527A5
- Engine time: 22,579 hours, 8,767 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Stalled
- Location: Nr 2
- Stage of operation: TO
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: E, C

## Discrepancy

NR 2 ENGINE OVERTEMPTED & STALLED ON TAKEOFF.  ENGINE WAS REPLACED AND AIRCRAFT CONTINUED FUTHER FLYING WITHOUT INCIDENT.  THE ENGINE FAILURE WAS CONFIRMED AS A HIGH PRESSURE COMPRESSOR 3RD STAGE BLADE (R3 BLADE) FAILURE.   THIS IS AN INDUSTRY-WIDE AND KNOWN ISSUE, WITH BOTH A SHORT-TERM AND LONG-TERM FLEET MANAGEMENT PLAN:  SHORT TERM IS BORESCOPE MONITORING OF FLEET FOR R3 MID-SPAN CONDITION.  LONGER TERM IS UPGRADING OF R3 BLADE TO MORE ROBUST DESIGN.
